MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. PHOX ULTRA COOX; ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH,

NOVA BIOMEDICAL CORP. PHOX ULTRA COOX; ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH,
Model Number 42013
Medical Device Problem Code Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No adverse event or patient impact was reported.Investigation ongoing.
 
Event or Problem Description
On (b)(6) 2019: customer reported low na and high cl results for a patient in emergency department using a nova phox ultra coox analyzer when compared to the laboratory reference analyzer.
 
Additional Manufacturer Narrative
The dhr reviews were performed including an assessment of the production, testing, and release of the analyzer and consumables.No abnormalities or concerns were observed; the dhr indicated that the released product met all specifications.During the service visit by nova technical support improper maintenance of instrument was discovered, the pump tubing was improperly attached at a waste bulkhead and pco2 cap had a small leak.The insufficient reference flow is the most probable root cause for low na and high cl results reported by the customer.The analyzer operated as intended once repairs were performed.The root cause is attributed to an operator error due to improper maintenance.Comparison study data obtained at the user facility was found to be comparable between the reference method, and another phox ultra analyzer.Moreover, the linearity testing shows that the phox ultra analyzer, sn (b)(4), performs as intended.The discrepant na and cl results could not be reproduced during linearity testing.

Brand Name
PHOX ULTRA COOX
Common Device Name
ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH,
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454 3465
MDR Report Key8680648
Report Number1219029-2019-00017
Device Sequence Number2232939
Product Code JGS
UDI-Device Identifier00385480420136
UDI-Public00385480420136
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K110648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2019
Supplement Date Received by Manufacturer05/19/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1